Alert archive / California / Flash Flood Warnings in 2003
Flash Flood Warning 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jul 26, 2003, 3:00 PM PDT for Los Angeles County, California. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2003, 3:00 PM PDT (22:00 UTC)
- Expired
- Jul 26, 2003, 4:30 PM PDT
- In force
- 90 min
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County Los Angeles County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KLOX 262201 FFWLOX CAC037-262330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 300 PM PDT SAT JUL 26 2003 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 430 PM PDT * AT 246 PM PDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN STRETCHING FROM JUST EAST OF PEARBLOSSOM...NORTH TOWARD SADDLEBACK BUTTE IN THE EASTERN ANTELOPE VALLEY. DOPPLER RADAR INDICATES 1.5 TO 2 INCH HOURLY RAINFALL RATES IN THE AREA ALONG HIGHWAY 138 AND 18 EAST OF PEARBLOSSOM. THESE THUNDERSTORMS WERE MOVING SLOWLY TO THE NORTH-NORTHWEST AROUND 15 MPH. * LOCATIONS LIKELY TO EXPERIENCE FLASH FLOODING INCLUDE AREAS ALONG AND JUST NORTH OF HIGHWAY 138 AND 18 TOWARD LAKE LOS ANGELES AND SADDLEBACK BUTTE STATE PARK EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN OXNARD. LAT...LON 3482 11767 3444 11765 3447 11778 3482 11795 MOYER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 4:26 AM PDT, 10 hours 34 minutes earlier.
Area forecast discussion, Jul 26, 4:26 AM PDT, 10 hours 34 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 300 AM PDT SAT JUL 26 2003 MARINE LAYER HAS BECOME MORE SHALLOW DURG THE PAST 24 HRS...AND WASNOW RUNNING AROUND 1500 FT DEEP S OF PT CONCEPTION...AND AROUND 1000 FT N OF PT CONCEPTION. LOW CLOUDS ON THE CSTL PLAIN HAVE PUSHED INTO THE VLYS...BUT NOT AS EXTENSIVELY AS THE PAST COUPLE OF MORNINGS. GRADS WERE TRENDING OFSHR THIS MORNING. XPCT FASTER CLEARING IN MOST AREAS TODAY. WITH WKNG ONSHR GRADS...FASTER CLEARING...AND SOME WARMING AT 950 MB...IN ADDITION TO SMALL HGT RISES...XPCT A FEW DEGS OF WARMING IN MOST AREAS TODAY. TEMPS IN MOST VLY ZONES SHOULD RISE INTO THE 90S. UPR HIGH OVER THE FOUR CORNERS WL SLOWLY SHIFT WWD...WITH THE CENTER IN NV BY SUNDAY. THE EDGE OF DECENT MID LVL MSTR AND INSTABILITIY WL CONTINUE TO FLIRT WITH ERN SXNS OF THE FCST AREA THRU SUNDAY...WITH THE MTNS...ESPECIALLY ACRS L.A. AND VTU COUNTIES...AND THE ANTELOPE VLY SUSCEPTIBLE TO AFTERNOON AND EVENING SHWRS AND TSTMS THRU SUN. MARINE LAYER SHOULD CONTINUE TO BECOME MORE SHALLOW...SO XPCT LOW CLOUDS TO REMAIN CONFINED TO THE CSTL PLAIN TONIGHT AND SUNDAY MORNING. XPCT ADDITIONAL WARMING W OF THE MTNS ON SUNDAY...WITH THE HOTTEST VLY LOCATIONS POSSIBLY REACHING 100 DEGS. MODELS CONT TO BE IN SOME DISAGREEMENT WITH EACH OTHER AND WITH PREVIOUS RUNS... BUT ALL GENERALLY SHOW AN EASTERLY WAVE MOVING JUST TO THE S OF THE FCST AREA MONDAY OR MON NIGHT. WITH MID/UPR FLOW TURNING ELY... PLENTY OF MSTR WL BE TRANSPORTED INTO THE FCST AREA...MAKING THE CONDITIONS FAVORABLE FOR WDSPRD SHWRS/TSTMS ACRS THE MTNS MON INTO TUE...WITH A SLIGHT CHANCE SHWRS/TSTMS IN AREAS W OF THE MTNS. WITH ALL THE CLOUD COVER...XPCT SEVERAL DEGS OF COOLING ACRS THE AREA MON AND TUE. THE THREAT OF SHOWERS/TSTMS CONTS INTO WED AND THU...MAINLY ACRS THE ERN MTNS. MODELS SHOW MID LVL DRYING AS A TROUGH APCHS THE W CST BY THE END OF THE WEEK...BUT THIS WOULD BE A CHANGE IN THE RATHER STAGNANT PATTERN THAT HAS TAKEN HOLD OF THE AREA THIS MONTH...AND AM NOT YET SURE IT WILL COME TO PASS. LAX 000. BRUNO. .LOX...NONE.
Hazardous weather outlook, Jul 26, 6:00 AM PDT, 9 hours before
CAZ034>041-044>047-051>054-059-087-088-270100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SAT JUL 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE MOUNTAINS OF SANTA BARBARA... VENTURA...AND LOS ANGELES COUNTIES...AND IN THE ANTELOPE VALLEY. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS SUNDAY (DAY 2) ACROSS THE MOUNTAINS OF SANTA BARBARA...VENTURA...AND LOS ANGELES COUNTIES...AND IN THE ANTELOPE VALLEY. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE MOUNTAINS OF SANTA BARBARA...VENTURA...AND LOS ANGELES COUNTIES...AND IN THE ANTELOPE VALLEY MONDAY AND TUESDAY (DAYS 3 AND 4)...WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REMAINDER OF SOUTHWESTERN CALIFORNIA. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE MOUNTAINS OF SANTA BARBARA...VENTURA...AND LOS ANGELES COUNTIES...AND IN THE ANTELOPE VALLEY DURING THE AFTERNOON AND EVENING HOURS WEDNESDAY AND THURSDAY (DAYS 5 AND 6). BRUNO
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:30 PM PDT | Flash Flood Warning | LOX | Los Angeles | 90 min |
Nearby
Flash Flood Warnings in California, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.